Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 17, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 19, 2002, 11:50 PM CST for 14 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2002, 11:50 PM CST (05:50 UTC)
- Expired
- Mar 20, 2002, 6:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Baxter County, AR, Boone County, AR, Fulton County, AR, Izard County, AR, Johnson County, AR, Logan County, AR, Marion County, AR, Newton County, AR, Pope County, AR, Scott County, AR, Searcy County, AR, Sharp County, AR, Stone County, AR, Yell County, AR
The radar
The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 200550
FFWLIT
ARC005-009-049-065-071-083-089-101-115-127-129-135-137-149-201200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 PM CST TUE MAR 19 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARION COUNTY IN NORTH CENTRAL ARKANSAS
BAXTER COUNTY IN NORTH CENTRAL ARKANSAS
FULTON COUNTY IN NORTH CENTRAL ARKANSAS
BOONE COUNTY IN NORTH CENTRAL ARKANSAS
SHARP COUNTY IN NORTH CENTRAL ARKANSAS
IZARD COUNTY IN NORTH CENTRAL ARKANSAS
NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
SEARCY COUNTY IN NORTH CENTRAL ARKANSAS
STONE COUNTY IN NORTH CENTRAL ARKANSAS
JOHNSON COUNTY IN WESTERN ARKANSAS
POPE COUNTY IN CENTRAL ARKANSAS
LOGAN COUNTY IN WESTERN ARKANSAS
YELL COUNTY IN CENTRAL ARKANSAS
SCOTT COUNTY IN WESTERN ARKANSAS
* UNTIL 600 AM CST
* AT 1145 PM CST...DOPPLER RADAR INDICATED MODERATE TO OCCASIONALLY
HEAVY RAINFALL OVER THE WARNED COUNTIES. ONE TO TWO INCHES OF
ADDITIONAL RAINFALL OCCURRED OVER PARTS OF THE WARNED COUNTIES
FROM 900 PM THROUGH 1130 PM. MORE RAIN IS EXPECTED TO FALL
DURING THE NIGHT WITH POSSIBLY ONE TO TWO MORE INCHES ACCUMULATING
BY SUNRISE.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 3521 9292 3483 9342 3473 9398 3477 9448
3529 9394 3650 9329 3649 9181 3643 9134
3598 9140 3595 9185 3572 9185 3575 9238
3585 9255 3571 9282
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 9:58 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 19, 9:58 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 958 PM CST TUE MAR 19 2002 QUICK UPDATE TO DO SOME MINOR TWEAKS TO TONIGHTS FORECAST... OTHERWISE EVERYTHING IN LINE. (22) .LZK...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047... ARZ052>056...ARZ062...ARZ066.
In the hours before
Local storm report, Mar 19, 9:00 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
900 PM CST TUE MAR 19 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM AR FLOOD
03/19/02 BAXTER NUMEROUS COUNTY ROADS
FLOODED. SOME ROADS
IMPASSABLE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0715 PM ROVER AR FLOOD
03/19/02 YELL BRIDGE FLOODED AT
INTERSECTION OF STATE
HIGHWAYS 27 AND 28.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0715 PM AR FLOOD
03/19/02 FULTON SEVERAL COUNTY ROADS
FLOODED. A FEW ROADS
IMPASSABLE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0717 PM AR FLOOD
03/19/02 BOONE SEVERAL COUNTY ROADS
FLOODED. SOME ROADS
IMPASSABLE. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0730 PM AR FLOOD
03/19/02 SHARP WATER OVER GRIFFIN
BRIDGE NEAR CHEROKEE
VILLAGE. SOME COUNTY
ROADS FLOODED. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0740 PM AR FLOOD
03/19/02 IZARD LOW WATER CROSSINGS
IMPASSABLE. SOME WATER
ON COUNTY ROADS.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0745 PM AR FLOOD
03/19/02 NEWTON NUMEROUS COUNTY ROADS
FLOODED AND IMPASSABLE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 PM AR FLOOD
03/19/02 MARION MANY CREEKS AND STREAMS
OUT OF THEIR BANKS.
SOME COUNTY ROADS
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0755 PM AR FLOOD
03/19/02 SCOTT SOME COUNTY ROADS
FLOODED. STATE HIGHWAY
80 WEST OF WALDRON
CLOSED. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
22Local storm report, Mar 19, 11:15 PM CST, 35 minutes before
LITLSRLIT ALL
TTAA00 KLIT DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1115 PM CST TUE MAR 19 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM AR FLOOD
03/19/02 STONE SEVERAL LOW WATER
CROSSINGS FLOODED. SOME
COUNTY ROADS IMPASSABLE
IN THE NEWNATA AREA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1020 PM AR FLOOD
03/19/02 POPE SOME COUNTY ROADS
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1025 PM AR FLOOD
03/19/02 LOGAN SOME COUNTY ROADS
FLOODED AND SOME COUNTY
ROAD BRIDGES WASHED
OUT. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1025 PM AR FLOOD
03/19/02 JOHNSON SOME COUNTY ROADS
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1100 PM AR FLOOD
03/19/02 CLARK SOME COUNTY ROADS
FLOODED IN THE SOUTH
PART OF THE COUNTY.
REPORTED BY EMERGENCY
MANAGEMENT.
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:24 PM CST | Flash Flood Warning | LZK | White | 3 hr |
| Mar 19, 9:38 PM CST | Flash Flood Warning | LZK | Clark, Dallas | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.